Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 183, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 10, 2025, 4:51 PM EDT for 4 counties in Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2025, 4:51 PM EDT (20:51 UTC)
- Expired
- May 10, 2025, 5:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crisp County, GA, Dooly County, GA, Macon County, GA, Sumter County, GA
The radar
The Robins AFB radar (KJGX), 96 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
663
WUUS52 KFFC 102051
SVRFFC
GAC081-093-193-261-102130-
/O.NEW.KFFC.SV.W.0183.250510T2051Z-250510T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
451 PM EDT Sat May 10 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
South central Macon County in west central Georgia...
Dooly County in central Georgia...
Eastern Sumter County in west central Georgia...
Crisp County in central Georgia...
* Until 530 PM EDT.
* At 450 PM EDT, a severe thunderstorm was located over Leslie, or 11
miles southeast of Americus, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cordele, Vienna, Byromville, Pinehurst, Leslie, Lilly, De Soto,
Dooling, Desoto, Cobb, Lamar, East Crisp, Fort Early, Georgia
Veterans Memorial St Pk, Richwood, Flint River Wma, Pennington,
Drayton, Methvins, and Raines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
If on or near a lake, get away from the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3185 8394 3186 8393 3188 8393 3191 8392
3192 8416 3227 8407 3223 8376 3194 8363
3184 8389
TIME...MOT...LOC 2050Z 211DEG 21KT 3195 8410
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
662
WWUS52 KFFC 102124
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
524 PM EDT Sat May 10 2025
GAC081-093-193-261-102130-
/O.CON.KFFC.SV.W.0183.000000T0000Z-250510T2130Z/
Macon GA-Dooly GA-Sumter GA-Crisp GA-
524 PM EDT Sat May 10 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTH CENTRAL MACON...WESTERN DOOLY...EASTERN SUMTER AND WESTERN
CRISP COUNTIES...
At 523 PM EDT, a severe thunderstorm was located over Flint River
Wma, or 11 miles west of Vienna, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Vienna, Byromville, Leslie, Lilly, De Soto, Dooling, Desoto, Cobb,
Lamar, Fort Early, Georgia Veterans Memorial St Pk, Flint River Wma,
Pennington, Drayton, and Methvins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
If on or near a lake, get away from the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3185 8394 3186 8393 3188 8393 3191 8392
3192 8416 3227 8407 3223 8376 3184 8389
TIME...MOT...LOC 2123Z 211DEG 21KT 3212 8398
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:15 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 10, 2:15 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 215 PM EDT Sat May 10 2025 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Sunday) Issued at 152 PM EDT Sat May 10 2025 Key Messages: - Isolated severe thunderstorms possible in Central Georgia through this evening. - Cool, cloudy, and rainy weather continues through the weekend. Weather Pattern through Sunday: The weather pattern this weekend will be dominated by a closed upper level low remaining nearly stationary over Louisiana. Strong southerly flow downstream of the low will continuously send a plume of Gulf moisture over Georgia. A series of weak shortwaves embedded in the moist flow wrapping around the low will provide enough lift to enhance rainfall and thunderstorm activity. One of these waves will pass through later on this afternoon, with another notable wave Sunday afternoon. Simply put, the overall setup will lead to a dreary weekend across the area, with mostly cloudy skies, periods of rain, and breezy easterly winds. High temperatures will be much cooler than normal, struggling to climb out of the 60s each day, especially where there are no breaks in the clouds. Overnight lows will be in the upper 50s to low 60s. Expected Rainfall & Flooding Concerns: Rainfall totals from the first wave of activity this morning were generally around 0.5-1 inch or less. Additional rainfall amounts through Sunday are expected to be around 1 to 2 inches, with a reasonable worst case of up to 4 inches in localized areas of central Georgia where there is a better chance for thunderstorms. These rainfall amounts will be more of a nuisance for weekend activities than a flooding risk given the dry conditions leading up to this. However, it is worth mentioning that if multiple rounds of thunderstorms move or train over the same area, we could see a localized flash flood risk due to high rainfall rates. The biggest impact of this weekend's rainfall will be priming the region for an increased threat of river flooding by the middle of next week as more rainfall is expected through early in the week. The Severe Weather Threat this Weekend: The overall threat for severe weather this weekend is low across much of northern and central Georgia, however, there will be a marginal risk (level 1 of 5) across southern portions of central Georgia (Columbus to Macon and south) each afternoon and evening. This area will have a better opportunity to see some instability (500-1000 J/kg at best) with breaks in cloud cover and warmer/moister air in low-level southeast flow. So, we may see a few isolated severe thunderstorms develop, with a primary threat of damaging winds, but a brief tornado cannot be ruled out either. Culver && .LONG TERM... (Monday morning through next Friday) Issued at 152 PM EDT Sat May 10 2025 Key Messages: - Multiple days of cloudy and rainy weather, with thunderstorms possible each afternoon. A few storms could become strong to severe. - River flooding concerns may develop through the middle of the week. Main driver of conditions through mid week will continue to be the stacked cut-off low over the SERN US. Models remain in decent agreement that the low will likely begin to eject from the area around Tuesday and Wednesday, though a few members continue to drag slower than others. While the low remains in the area, S/SW flow and PoPs will continue across the area. Rainfall totals through the period will be a widespread 1 to 3 inches, bringing 5 day event totals closer to the 3 to 5 range. Thunderstorms each afternoon will be possible with some storms being strong to severe on Monday as the cold front swings through. Locally heavy rainfall will also be possible with these storms and any that track over already saturated areas may pose an isolated flash flood risk. River flooding will become likely especially in central and east central Georgia, where the heaviest 5 day totals are expected. This has resulted in a WPC ERO of slight. By late Wednesday, the low should be on its way out of the area, bringing drier air into the region. However, conditions are next expected to cool off as tropical jet mid level ridging develops and things warm considerably. Temperatures warm from the lows near 60 and highs in the 70s to lows near 70 and highs near 90 by end of week. SM && .AVIATION... (18Z TAFS) Issued at 152 PM EDT Sat May 10 2025 MVFR to IFR conditions, breezy easterly winds, and -SHRA will be prominent through the 18Z TAF period. CIGs will generally be around 010-020 through 03Z, briefly dropping lower with any SHRA or TSRA activity impacting the terminals. CIGs likely drop to LIFR/IFR (004-010) after 06Z tonight, improving back to MVFR by Sunday afternoon. Winds will be easterly around 10-15kts with gusts 20-25kts through the period. Chances for TSRA will be very low each afternoon/evening, but still worth mentioning. //ATL Confidence...18Z Update... Moderate confidence in the in the timing of IFR ceilings. High confidence in the easterly winds today. Low confidence in the timing and occurrence of thunderstorms. Culver && .PRELIMINARY POINT TEMPS/POPS... Athens 57 69 61 72 / 90 90 100 100 Atlanta 59 69 63 75 / 80 90 100 100 Blairsville 52 68 57 67 / 80 80 100 100 Cartersville 57 72 60 74 / 70 70 100 90 Columbus 63 75 63 80 / 80 90 90 80 Gainesville 57 67 61 70 / 80 80 100 100 Macon 62 75 63 78 / 90 90 100 100 Rome 57 74 60 75 / 70 70 90 90 Peachtree City 58 72 62 75 / 80 90 100 90 Vidalia 66 77 66 78 / 90 90 100 100 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Culver LONG TERM....SM AVIATION...Culver
Hazardous weather outlook, May 10, 2:16 PM EDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 216 PM EDT Sat May 10 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 216 PM EDT Sat May 10 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected in central Georgia today and tonight. A couple of storms could be strong with wind gusts in the 40 to 50 mph range and even a brief tornado between 2 PM and midnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A couple of strong to severe thunderstorms could develop in central Georgia Sunday afternoon and evening. Rain showers and thunderstorms will continue in Georgia through Wednesday. This will lead to widespread rainfall totals between 1 and 4 inches, with localized amounts over 5 inches. Rising river levels and some limited river flooding may develop early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 10, 3:50 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
350 PM EDT Sat May 10 2025
GAZ103-104-102015-
Sumter GA-Webster GA-
350 PM EDT Sat May 10 2025
...A strong thunderstorm will impact portions of Webster and
southwestern Sumter Counties through 415 PM EDT...
At 348 PM EDT, a strong thunderstorm was over Oakville, or near
Dawson, moving northeast at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Preston, Plains, Weston, Sumter, Maddox, Croxton Crossroads,
Centerpoint, Dumas, and Leveretts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3190 8437 3192 8438 3197 8444 3193 8444
3192 8446 3192 8462 3211 8461 3215 8435
3200 8423 3192 8423 3191 8424 3192 8434
3187 8434
TIME...MOT...LOC 1948Z 206DEG 17KT 3185 8450
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 10, 4:15 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
415 PM EDT Sat May 10 2025
GAZ092-093-103-104-102045-
Macon GA-Schley GA-Sumter GA-Webster GA-
415 PM EDT Sat May 10 2025
...A strong thunderstorm will impact portions of southwestern Macon,
southeastern Webster, Schley and western Sumter Counties through 445
PM EDT...
At 414 PM EDT, a strong thunderstorm was over Plains, or 7 miles east
of Preston, moving northeast at 35 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Americus, Ellaville, Plains, Andersonville, Murrays Crossroads,
Croxton Crossroads, Fountainville, La Crosse, Andersonville National
Historic, Friendship, Bumphead, Dumas, and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3201 8453 3214 8446 3214 8443 3217 8443
3218 8442 3219 8442 3219 8443 3236 8434
3234 8417 3221 8407 3192 8436
TIME...MOT...LOC 2014Z 212DEG 28KT 3202 8441
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:50 PM EDT | Special Weather Statement | FFC | Webster | 25 min |
| May 10, 4:15 PM EDT | Special Weather Statement | FFC | Schley | 30 min |
| May 10, 4:25 PM EDT | Tornado Warning | FFC | Sumter | 32 min |
| May 10, 5:33 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Pulaski | 27 min |
| May 10, 5:38 PM EDT | Special Weather Statement | FFC | Dooly | 37 min |
| May 10, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon, Peach, Pulaski | 43 min |
| May 10, 6:37 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Houston, Pulaski, Sumter | 22 min |
| May 10, 6:45 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dooly, Houston, Pulaski, Twiggs | 45 min |
| May 10, 7:18 PM EDT | Special Weather Statement | FFC | Pulaski | 27 min |
| May 10, 7:25 PM EDT | Special Weather Statement | FFC | Bleckley | 35 min |
| May 10, 7:26 PM EDT | Special Weather Statement | FFC | Dooly | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.